MAUDE Adverse Event Report: PHILIPS IMAGE GUIDED THERAPY CORPORATION TIGHTRAIL GUARDIAN MOTORIZED DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

PHILIPS IMAGE GUIDED THERAPY CORPORATION TIGHTRAIL GUARDIAN MOTORIZED DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 575-011
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient''s weight unk.The evaluation and investigation is ongoing, therefore conclusion not yet available.A supplemental mdr will be submitted upon completion.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to malfunction.A left ventricular (lv) lead was present in the patient as well but was not targeted for extraction.Spectranetics lead locking devices (llds) were inserted into both leads to provide traction; however neither lld reached the distal tip of the leads, but were adequate to provide traction.The physician began by using a spectranetics 11f tightrail guardian motorized dilator sheath and while attempting to extract the ra lead, the device inadvertently cut the ra lead, and the lld pulled out of the lead.Attempt was then made to extract the rv lead using a 13f tightrail guardian when the device inadvertently cut the rv lead, and the lld pulled out of the lead (mdr #1721279-2023-00048).The physician then moved to the femoral vein where an abbott agilis introducer and a bioptome catheter were used to successfully retrieve both leads.The procedure was completed with no reported patient harm.This event captures the 11f tightrail guardian which inadvertently cut the ra lead, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
B5/h2): correction: this event is no longer reportable per physician assessment completed on 13apr2023.D1): correction: removed "spectranetics" from brand name.Manufacturer name changed from "the spectranetics corporation" to "philips image guided therapy corporation".G3): review of event was completed 10apr2023.H3): the tightrail guardian and its outer sheath were returned for evaluation.The outer sheath was removed from the tightrail guardian, and appeared to be cut, approximately 14.5 inches from the beveled end.Visualizing the device, biologics were present along the length of the device, distal tip, and distal band, with a slight downward bend in the shaft, approximately 8-10 inches from the distal tip.A cracking sound was heard at the distal tip when the device initialized, indicating biologics breaking loose.Fluid ingress into the handle cavity was noted near the des flex mode switches, but there was no electrical interaction with the switches, and this minimal leak was observed to be distal of the des flex switch board.There was no interaction between biologics and any electrical components.There was no major damage to the device, nor any design, process, or use related failure identified.H6): based on the physician''s assessment, this is not considered an intervention to preclude permanent impairment of a body function or permanent damage to a body structure.Certain h6 codes submitted on the initial mdr are no longer applicable and updated with: heic code 2199 replaces 4641 and 4621, investigation findings code 3221 replaces 3233, and investigation code 67 replaces 11.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This event is no longer reportable for the tightrail guardian device causing or contributing to an adverse event requiring intervention.After further review and physician assessment, it was determined that snaring is a standard adjunctive technique in lead extraction procedures, not considered additional intervention.

Brand Name
TIGHTRAIL GUARDIAN MOTORIZED DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key16518079
Report Number1721279-2023-00047
Device Sequence Number14291151
Product Code DRE
UDI-Device Identifier00813132027438
UDI-Public(01)00813132027438(11)221129(17)241129(10)CNB22L29A
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K223472
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2024
Device Model Number575-011
Device Catalogue Number575-011
Device Lot NumberCNB22L29A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 1258T/86 LV LEAD; BOSTON SCIENTIFIC 0292/59 RV ICD LEAD; SPECTRANETICS 13F TIGHTRAIL GUARDIAN SHEATH; SPECTRANETICS LEAD LOCKING DEVICES; ST. JUDE MEDICAL 1688TC RA PACING LEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite